Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 17, 2000, 4:21 AM CDT for Washita County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 17, 2000, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washita County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 170928
FFWOUN
OKC149-171215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT SAT JUN 17 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHITA COUNTY IN WESTERN OKLAHOMA
* UNTIL 715 AM CDT
* AT 421 AM CDT...DOPPLER RADAR INDICATED THAT BETWEEN 3 AND 4
INCHES OF RAIN HAD FALLEN IN THE LAST 4 TO 6 HOURS...FROM SOUTHWEST
OF BURNS FLAT...NORTHEAST TO 5 MILES NORTH OF BESSIE. STATE ROUTE
44...HIGHWAY 183...BOGGY CREEK...AND THE SOUTH BOGGY CREEK...WILL
LIKELY BE AFFECTED. STATE ROUTES 54...152...AND 115 BETWEEN CLOUD
CHIEF...AND COWDEN...ACROSS SOUTHEAST WASHITA COUNTY...MAY ALSO
EXPERIENCE FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...CLOUD
CHIEF...COLONY...CORDELL...CORN...DILL CITY...ROCKY AND SENTINEL
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
LAT...LON 3511 9862 3547 9863 3547 9898 3530 9936
3513 9936
JAMESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:25 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 17, 3:25 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 AM CDT SAT JUN 17 2000 PRELIMINARY DISCUSSION... FLASH FLOOD WATCH BEING ISSUED. OVERALL SCENARIO HAS NOT CHANGED MUCH, AND IT WILL NOT CHANGE MUCH OVER THE NEXT 24 HR OR SO. SURFACE FRONT EXPECTED TO REMAIN NEARLY STATIONARY FROM SE NM/SW TX NE-WARD TO NEAR RED RIVER IN SE OK, WITH HIGH POPS CONTINUING NEAR AND N/NW OF SURFACE FRONT. ACTIVE ZONE OF ELEVATED CONVECTION CURRENTLY ACROSS W/N OK IS ABOUT 100 MI OR SO FARTHER N THAN WE EXPECTED AT THIS TIME YESTERDAY, BUT IS DEVELOPING SE. MESONET RAINFALL RATES HAVE INCREASED CONSIDERABLY IN THIS ZONE SINCE MIDNIGHT, TO 1-2 INCHES/HR LOCALLY. BASED ON CORRENT INCREASING TREND, WE WILL ISSUE A FLASH FLOOD WATCH FOR MUCH OF SW/CENTRAL/NCENTRAL OK WHERE 3- AND 6-HOURLY RAINFALL RATES EASILY MAY APPROACH OR EXCEED CURRENT 2-3 INCH FFG LOCALLY. MAIN RISK MAY BE THIS MORNING, AS RAINFALL RATES TYPICALLY HAVE BEEN GREATEST AT NIGHT, BUT WE WILL WORD IT FOR ALL DAY PENDING EVOLUTION OF RAIN AREAS LATER THIS MORNING. SOME SMALLER-SCALE DETAILS ALSO NEED TO BE ADDRESSED FOR TONIGHT. WHILE THE MAIN SHORTWAVE IN THE CENTRAL ROCKIES WILL REMAIN WELL N TODAY AND TONIGHT, ANOTHER ONE CURRENTLY APPEARS ON SATELLITE VICINITY OF AZ/NM BORDER AND MAY BECOME A FACTOR TONIGHT. ALSO OF GROWING CONCERN IS THE PLUME OF HIGH-LEVEL MOISTURE WORKING NE FROM MEX, SOME OF WHICH IS FROM THE REMNANTS OF PACIFIC TS BUD. INTERACTION OF THIS SORT OF TROPICAL MOISTURE WITH A SLOW-MOVING FRONT CAN CAUSE HAVOC HERE IN TERMS OF HEAVY RAIN - USUALLY IN FALL, BUT SINCE ATMOSPHERE CARES NOT ABOUT CALENDARS, JUNE IS FAIR GAME. RIGHT ENTRANCE REGION OF 300MB JET OVER GREAT LAKES/UPPER MS VALLEY ALSO MAY CONTRIBUTE TO LARGE-SCALE LIFT. ALL THIS LEADS TO KEEPING POPS IN 60-80PCT RANGE TONIGHT, WITH HEAVY RAIN AGAIN POSSIBLE. RAINFALL TODAY WILL LIKELY LOWER FFG VALUES CONSIDERABLY BY TONIGHT, SO MORE WATCHES MAY WELL BE NEEDED. RH GRADUALLY DECREASES INTO SUN, ESPECIALLY N AND W, AND SURFACE FRONT WEAKENS. THUS POPS WILL DROP OFF TO 40-50PCT RANGE WITH HIGHEST IN THE SE CLOSER TO LINGERING SURFACE BOUNDARY. NOT MUCH OPPORTUNITY TO EXAMINE MEDIUM RANGEGUIDANCE THIS MORNING, SO PLAN TO LEAVE EXTENDED AS IS. COORD W/ICT, TUL, ABRFC. NUMBERS WILL BE SENT LATER THIS MORNING. 24 .OUN... OK...FLASH FLOOD WATCH TODAY MOST OF SW, CENTRAL, N CENTRAL OK - OKZ007-008-012-013-016>036-038. TX...NONE.
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.